Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Having Mirena out but scared of bleeding

(8 Posts)
BigBirdFlies Sat 15-Mar-14 17:12:34

I have had Mirena for almost two years, mainly for very heavy periods. I bled non-stop for first 4 months, and then had normalish periods since then. I was still flooding through until about 5 months ago, but now this has stopped. My skin was atrocious for first 18 months but is now quite good, so in many ways the coil is good for me.

The problem is that I have developed high bp, and it is stubborn. I'm on 3 types of meds, and my systolic is still over 140. Conventional wisdom says that mirena does not effect bp, but my bp was always normal to low before. So I have booked to take it out, thinking that even if it doesn't work, at least I will know one way or the other, and will have tried. I'm also generally quite stressed at the moment, and have recently started working after being a SAHM. I quite often sleep badly thinking about all the things I have to do. But I'm not sure if this will make bp rise long term.

My BMI is normal/low, I'm a non-smoker, low alcohol consumption. But I do have valvular heart disease so high bp is very bad for me. To add complications into the mix, I take warfarin.

So how bad will the bleeding be? Eek.

madchocolatemum48 Sun 16-Mar-14 07:42:15

Mine came out on Friday so I'm waiting patiently/nervously for a period.
I had it for heavy periods too, I was on mefenamic acid and tranexamic acid to no avail before and was suggested the coil.
It took nearly a year to more less stop the bleeding, then very light spotting for 3 years.For the last 6 months or so I bled lightly and had a rather nasty smell.
I started researching the MC and found that a lot of women were experiencing other medical or mental issues they had not experienced before the MC. The recurring theme being the medical profession deny any connection.
I have been a different person for the last 4 years. I felt my body was betraying me, I have felt I was losing my mind sometimes. Like you the only connection I could make was the MC.
I am giving myself time off and closely monitoring myself for improvement (or not)

BigBirdFlies Sun 16-Mar-14 08:08:53

Good luck, and please let me know how you are.

I can't take mef or tran acid because it will interfere with warfarin. The haematologist recommended mirena, but my cardiologist thought an endometrial ablation was the way to go. I went with mirena because my GP was for it, I guess because it's relatively cheap and non- invasive. I wish I had gone with my cardio's advice, but I didn't want to wait 3-4 months for a gynae appointment when I could be treated immediately.

I have a feeling that I'm going to be talked into keeping it. They like to remove it when you are on your period, but I won't be. I guess that's to ensure no pregnancy, but I haven't had unprotected sex, so that's all well and good.

BigBirdFlies Fri 21-Mar-14 08:20:16

The coil was taken out a few days ago. Last night I woke up in a pool of blood, and passed a huge clot. Then an hour later, the same thing. Since then the bleeding has been more normal, but I still feel wobbly. This withdrawal bleed is horrible. Luckily I have a day at home today, because there's no way I can go out anywhere sad.

BigBirdFlies Fri 21-Mar-14 09:11:23

Also having hot flushes, so perhaps I'm peri-menopausal. But just done school run with no accidents, yay!

BitsinTatters Fri 21-Mar-14 09:15:49

Sounds horrendous

How was your GP about having it removed ?

BigBirdFlies Fri 21-Mar-14 10:51:09

My cardio thought it was a good idea, my GP was more dubious as to if it would help. But I'm not sure how much cardio's know about contraceptive choices.

My bleeding today has been totally normal, long may that last. Actually lighter than normal. I just hope the flooding doesn't return tonight. I only got 4 hours sleep last night, so feeling a bit washed out.

Peppapigisnotmyname Fri 21-Mar-14 22:09:54

I had the mirena out after seven months - didn't suit me at all, headaches, constant spotting, acne, hair thining, weight gain and then finally a horrible infection which thankfully prompted my GP to remove it.

Didn't really bleed much after in came out but about three weeks later I had the mother of all periods, it was like my waters breaking, thankfully I was at home! Since then my periods have returned but are lighter than before, long may it continue smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now